Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 6749  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
E-IJD® - ORIGINAL ARTICLE
Year : 2021  |  Volume : 66  |  Issue : 4  |  Page : 445

A Study of Cutaneous Adverse Drug Reactions and their Association with Autoimmune Diseases at a Tertiary Centre in South-West Rajasthan, India


1 Department of Dermatology, Geetanjali Medical College and Hospital, Udaipur, India
2 Department of Pharmacy, Geetanjali Medical College and Hospital, Udaipur, India

Correspondence Address:
Kalpana Gupta
Department of Dermatology, Geetanjali Medical College and Hospital, Udaipur
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijd.IJD_261_17

Rights and Permissions

Background: Cutaneous adverse drug reactions (CADRs) comprise about 30% of all adverse drug reactions and observed in 2–3% of hospitalized patients by wide variety of offending agents. Aims: To study the clinical patterns, causative drugs and their association with autoimmune diseases in CADR patients. Materials and Methods: A total of 174 CADR patients who presented to the dermatology OPD over a period of 18 months (1 July 2015 to 31 Dec 2016) were considered for the study. Detailed history, clinical examination, hematological, and biochemical investigations were recorded. The venereal disease research laboratory test, HIV (ELISA), and histopathological examination were done wherever indicated. Results: The mean age of the patients with cutaneous drug eruptions was 40.2 years. Most of them (31.0%) were in the age group of 41–50 years. There were 93 (53.4%) males and 81 (46.5%) females with the M:F ratio of 1.5:1. The most common eruption observed was maculopapular rash in 33.3% followed by fixed drug eruption (17.2%) and lichenoid dermatitis' (11.5%). The drugs most commonly responsible for CADRs were antimicrobials (n = 68, 39%) with fixed dose combination of fluoroquinolones with nitroimidazoles (n = 42). We also noticed that a total of 42 patients out of 174 had comorbities in the form of diabetes (n = 27, 15.5%), hypothyroidism (n = 9, 5.1%), rheumatoid arthritis (n = 3, 1.7%), vitiligo (n = 2, 1.1%), and SLE (n = 1, 0.5%). Conclusion: Cutaneous ADR patterns and the drugs causing various reactions are changing every year, which may be because of the introduction of newer molecules and changing trends in the use of drugs. In our study, a significant relation of CADRs with autoimmune diseases (P value = 0.004) was also observed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed296    
    Printed12    
    Emailed0    
    PDF Downloaded19    
    Comments [Add]    

Recommend this journal